MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CENTERPIECE PLATE FIXATION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CENTERPIECE PLATE FIXATION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8530630
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a healthcare professional(hcp) via a manufacturer representative regarding a device used in laminoplasty.It was reported that when the insertion of that screw was started under a microscope, it was noticed that a small piece of metal was attached to the screw head, and that screw was not used.It was replaced with a new screw of the same size and placed inside the patient's body.Preoperative diagnosis of this surgery was cervical spondylotic myelopathy.The level at which the implant was performed: c3/6.There was a delay of less than 60 minutes.There was no patient symptom in the event and no further complications/symptoms were reported.Additional information was received from the manufacturer representative that the there is a possibility that the metal fragment is part of the driver.When attached to the screw driver and carried to the surgical field, a piece of metal was attached to the implant screw head on the right side of the screwdriver.Therefore, it was not used.
 
Additional Manufacturer Narrative
G2: the country of the event is japan.H3.Device evaluation summary: product analysis # (b)(4): lot# ca16d227, visual and functional testing identified that the tip of the instrument is worn from what appears to be repeated normal use.This is consistent with anticipated wear.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CENTERPIECE PLATE FIXATION
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21340132
Report Number1030489-2025-00640
Device Sequence Number14392348
Product Code LXH
UDI-Device Identifier00885074540702
UDI-Public00885074540702
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8530630
Device Catalogue Number8530630
Device Lot NumberCA16D227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Initial Report FDA Received Date02/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown